Alert archive / Arkansas / River Flood Warnings in 2019
River Flood Warning 89, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 2, 2019, 7:52 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 7:52 PM CDT (00:52 UTC)
- Expired
- Jul 3, 2019, 11:57 PM CDT
- In force
- 28 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
873 WGUS44 KTSA 030052 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 752 PM CDT Tue Jul 2 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-030851- /O.NEW.KTSA.FL.W.0089.190703T0052Z-190704T0400Z/ /VBUA4.1.ER.190702T2352Z.190703T1200Z.190703T2200Z.NO/ 752 PM CDT Tue Jul 2 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River at Van Buren * until Wednesday evening, or until the warning is cancelled. * At 7:00 PM Tuesday, the stage was 22.02 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren will continue rising to near 22.4 feet Wednesday morning. The river will fall below flood stage Wednesday afternoon. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
5 follow-up statements
981 WGUS84 KTSA 030759 FLSTSA Flood Statement National Weather Service Tulsa OK 259 AM CDT Wed Jul 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma...Arkansas... Arkansas River near Muskogee affecting Muskogee County. Arkansas River at Van Buren affecting Crawford and Sebastian Counties. OKC101-031559- /O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/ /MKGO2.2.ER.190617T0951Z.190625T0300Z.000000T0000Z.NO/ 259 AM CDT Wed Jul 3 2019 The Flood Warning continues for The Arkansas River near Muskogee. * until further notice, or until the warning is cancelled. * At 2:00 AM Wednesday, the stage was 27.81 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee is expected to fluctuate between 27.4 and 28.3 feet until further notice. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ ARC033-131-031559- /O.CON.KTSA.FL.W.0089.000000T0000Z-190704T0400Z/ /VBUA4.1.ER.190702T2352Z.190703T0645Z.190703T2200Z.NO/ 259 AM CDT Wed Jul 3 2019 The Flood Warning continues for The Arkansas River at Van Buren. * until this evening, or until the warning is cancelled. * At 2:00 AM Wednesday, the stage was 22.50 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is near crest early this morning and will begin falling by sunrise. The river will fall below flood stage this afternoon. * Impact...At 23.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
953 WGUS84 KTSA 031358 FLSTSA Flood Statement National Weather Service Tulsa OK 858 AM CDT Wed Jul 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River near Muskogee affecting Muskogee County. Arkansas River at Van Buren affecting Crawford and Sebastian Counties. OKC101-032158- /O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/ /MKGO2.2.ER.190617T0951Z.190625T0300Z.000000T0000Z.NO/ 858 AM CDT Wed Jul 3 2019 The Flood Warning continues for The Arkansas River near Muskogee. * until further notice. * At 8:00 AM Wednesday, the stage was 27.68 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee is expected to fluctuate between 27.4 and 28.3 feet until further notice. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ ARC033-131-032158- /O.EXT.KTSA.FL.W.0089.000000T0000Z-190704T1500Z/ /VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0900Z.NO/ 858 AM CDT Wed Jul 3 2019 ...Flood Warning extended until Thursday morning... The Flood Warning continues for The Arkansas River at Van Buren. * until Thursday morning, or until the warning is cancelled. * At 8:00 AM Wednesday, the stage was 22.42 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Arkansas River at Van Buren will continue falling to below flood stage by early Thursday morning. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
149 WGUS84 KTSA 031902 FLSTSA Flood Statement National Weather Service Tulsa OK 202 PM CDT Wed Jul 3 2019 ...The Flood Warning continues for the following rivers in Oklahoma...Arkansas... Arkansas River near Muskogee affecting Muskogee County. Arkansas River at Van Buren affecting Crawford and Sebastian Counties. OKC101-040302- /O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/ /MKGO2.2.ER.190617T0951Z.190625T0300Z.000000T0000Z.NO/ 202 PM CDT Wed Jul 3 2019 The Flood Warning continues for The Arkansas River near Muskogee. * until further notice. * At 1:00 PM Wednesday, the stage was 27.56 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee is expected to fluctuate between 27.4 and 28.3 feet until further notice. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ ARC033-131-040302- /O.CON.KTSA.FL.W.0089.000000T0000Z-190704T1500Z/ /VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0900Z.NO/ 202 PM CDT Wed Jul 3 2019 The Flood Warning continues for The Arkansas River at Van Buren. * until Thursday morning. * At 1:00 PM Wednesday, the stage was 22.25 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Arkansas River at Van Buren will continue falling to below flood stage by early Thursday morning. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
576 WGUS84 KTSA 040108 FLSTSA Flood Statement National Weather Service Tulsa OK 808 PM CDT Wed Jul 3 2019 ...The Flood Warning continues for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-040632- /O.EXT.KTSA.FL.W.0089.000000T0000Z-190704T0632Z/ /VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0032Z.NO/ 808 PM CDT Wed Jul 3 2019 The Flood Warning continues for The Arkansas River at Van Buren. * until late tonight, or until the warning is cancelled. * At 7:00 PM Wednesday, the stage was 22.02 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring. * Forecast...The Arkansas River at Van Buren will continue falling to below flood stage by late this evening. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
070 WGUS84 KTSA 040457 FLSTSA Flood Statement National Weather Service Tulsa OK 1157 PM CDT Wed Jul 3 2019 ...The Flood Warning is cancelled for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-040527- /O.CAN.KTSA.FL.W.0089.000000T0000Z-190704T0632Z/ /VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0115Z.NO/ 1157 PM CDT Wed Jul 3 2019 The Flood Warning is cancelled for The Arkansas River at Van Buren. * At 11:00 PM Wednesday, the stage was 21.91 feet. * Flood stage is 22.0 feet. * The river fell below flood stage this evening. * Forecast...The Arkansas River at Van Buren will continue falling and remain below flood stage. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:44 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 2, 6:44 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 644 PM CDT Tue Jul 2 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection across Central Oklahoma is forecast to weaken before reaching Northeast Oklahoma TAF sites...with scattered/broken mid and high clouds remaining overnight. Across Southeast Oklahoma and Northwest Arkansas few to scattered high clouds should be common overnight. A few locations may develop some patchy fog near sunrise in Northwest Arkansas...though confidence remains low enough to hold off a mention in the TAFs for now. During the day Wednesday...few/scattered mid and high clouds along with southerly winds are again forecast. An isolated potential for convection will also again be possible during the day...but with limited coverage forecast will also hold off on adding to any one TAF site at this time. && .PREV DISCUSSION... /Issued 259 PM CDT Tue Jul 2 2019/ DISCUSSION... The vast majority of the showers and thunderstorms have exited the area to the north and east this Afternoon as has the responsible weak mid-level shortwave. However, there will continue to be the potential for an isolated shower or thunderstorm through the early evening hours. There will be nearly daily chances for mainly diurnal isolated to scattered showers and thunderstorms through the forecast period. The best chances will be on Thursday as a mid-level shortwave moves through the region. Chances will also be a little better on Saturday as a frontal boundary approaches from the north. Temperatures will be a little warmer than normal from Friday into early next week. Have generally accepted the National Blend of Models forecast with only a few minor adjustments. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 73 90 / 20 20 10 30 FSM 72 91 73 90 / 20 20 10 50 MLC 71 88 72 87 / 20 20 10 30 BVO 72 90 72 90 / 20 20 10 30 FYV 69 86 69 86 / 20 20 10 40 BYV 69 88 69 88 / 20 40 10 50 MKO 71 89 72 88 / 20 20 10 40 MIO 70 87 71 89 / 20 20 10 20 F10 71 89 72 89 / 20 20 10 30 HHW 71 87 72 86 / 20 20 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Jul 2, 4:44 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Tue Jul 2 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 440 PM CDT Tue Jul 2 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...diminishing after sunset. DISCUSSION... A few isolated thunderstorms could persist across eastern Oklahoma and northwest Arkansas through mid evening. Any thunderstorm activity will likely diminish after sunset with the loss of heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily thunderstorm chances will continue through the upcoming weekend. A few strong storms are possible each day, along with the potential for locally heavy rainfall as storm motions are likely to remain rather slow. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Arkansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.